Discussions By Condition: Eye conditions

Serious eye redness/dryness problem

Posted In: Eye conditions 5 Replies
  • Posted By: bryan9182
  • September 28, 2009
  • 06:22 PM

A few years ago I developed what is now known as "Rebound Hypermia". For those who dont know what it is, it is basically an addiction to redness reliever eye drops. If I do not use the drops, my eyes are very bloodshot until I do use them. Along with my eyes being red all the time, they also get VERY dry and they burn after I put the drops in.

My question is, what is the cure for this addiction? I cannot stop using them cold turkey, because they are at their reddest/dryest when I am at work, and I do not want ppl at work to see me without using my eye drops. I have seen several doctors who have told me the only thing I COULD do was to stop cold turkey, and then gave me some lubricant eye drops for the dryness (which do nothing for me)

I have tried stopping cold turkey, but it took WEEKS before the redness calmed down even a little bit. Since I have been using redness releiver drops for years now, will my eyes ever return to normal?

Here are things I have tried for my condition:
All types of OTC lubricant drops (no help)
Restasis (No help)
Punctal Plugs (No help)
Stopping cold turkey (Helped a LITTLE BIT but took many many weeks before noticing any difference)

Reply Flag this Discussion

5 Replies:

  • :):):):) I posted today under "Rebound Hyperemai". I have the same thing. I have using Naphcon A for about 20 years and I have severe allergies. I am not going to duplicate what I said earlier in my post. I discovered something after I posted. There is a website called www.boxerwachler.com they offer a procedure called I-Brite. I am not a doctor so you have to read about how the procedure is done. I made an appt. this week to see them. The consultation is free. Unfortunatley they are located in Beverly Hills CA. Not sure where you are at. Procedure is a bit exspensive byt could be worth it to have normal looking eyes. Good Luck
    Red Eyes 4 Replies
    • September 28, 2009
    • 10:54 PM
    • 0
    Flag this Response
  • :):):):) I posted today under "Rebound Hyperemai". I have the same thing. I have using Naphcon A for about 20 years and I have severe allergies. I am not going to duplicate what I said earlier in my post. I discovered something after I posted. There is a website called www.boxerwachler.com they offer a procedure called I-Brite. I am not a doctor so you have to read about how the procedure is done. I made an appt. this week to see them. The consultation is free. Unfortunatley they are located in Beverly Hills CA. Not sure where you are at. Procedure is a bit exspensive byt could be worth it to have normal looking eyes. Good Luckhahaha no i live in MA =( about a 6.5 hour plane ride
    bryan9182 2 Replies
    • September 30, 2009
    • 01:13 AM
    • 0
    Flag this Response
  • :):):):) I discovered something after I posted. There is a website called www.boxerwachler.com they offer a procedure called I-Brite. I am not a doctor so you have to read about how the procedure is done. I made an appt. this week to see them. The consultation is free. Unfortunatley they are located in Beverly Hills CA. Not sure where you are at. Procedure is a bit exspensive byt could be worth it to have normal looking eyes. Good Luck How are you doing today Red eye? I was thinking about Ibrite, but not sure my eyes are bad as what others say. I did send pics and he said I was a candidate though. One Dr. in AZ. said he would never suggest that surgery. If it's safe why aren't more doing it and he explains it in a site.http://www.ibriteinfo.com/ He says its dangerous-however I hate looking at my eyes in the mirror. People don't understand. Thanks for any advice and how are you today.
    Norm66 1 Replies
    • October 11, 2010
    • 08:06 PM
    • 0
    Flag this Response
  • Hi, dry eye is a symptom of vitamin A deficiency. It prevents the body from creating enough mucus etc...Most people with vitamin A deficiency develop bloodshot dry eyes as a result. Since vitamin A can be toxic in high doses, take the beta carotene version which is completely safe and let your body make its own vitamin A as much as it needs! I hope this helped!
    Logan Daley 1 Replies
    • December 11, 2013
    • 11:12 AM
    • 0
    Flag this Response
  • Thanks good options for red eyes.
    Terry Dawson 1 Replies
    • January 6, 2014
    • 08:14 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.